Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 73, NWS Quad Cities, IA

June 5, 2011Iowa County, Johnson County, Washington County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 5, 2011, 6:22 AM CDT for Iowa County, Johnson County, Washington County, Iowa. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2011, 6:22 AM CDT (11:22 UTC)
Expired
Jun 5, 2011, 7:15 AM CDT
In force
53 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Iowa County, IA, Johnson County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 5:00 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3326 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3326 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
1.7
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WUUS53 KDVN 051122
SVRDVN
IAC095-103-183-051215-
/O.NEW.KDVN.SV.W.0073.110605T1122Z-110605T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
622 AM CDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IOWA COUNTY IN EAST CENTRAL IOWA...
  CENTRAL JOHNSON COUNTY IN EAST CENTRAL IOWA...
  NORTHERN WASHINGTON COUNTY IN SOUTHEAST IOWA...

* UNTIL 715 AM CDT.

* AT 619 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR VICTOR...OR 13 MILES WEST OF MARENGO...AND
  MOVING SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LADORA...MILLERSBURG...CONROY...WILLIAMSBURG...PARNELL...OXFORD...
  UNIVERSITY OF IOWA...RIVERSIDE...RICHMOND...KALONA...UNIVERSITY
  HEIGHTS...IOWA CITY AND HILLS.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 237.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4184 9229 4166 9151 4140 9160 4161 9230
      4179 9231
TIME...MOT...LOC 1122Z 288DEG 30KT 4172 9227
WIND...HAIL 60MPH 1.00IN

$$

HAASE
3 follow-up statements
168 
WWUS53 KDVN 051137
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
637 AM CDT SUN JUN 5 2011

IAC095-103-183-051215-
/O.CON.KDVN.SV.W.0073.000000T0000Z-110605T1215Z/
WASHINGTON IA-JOHNSON IA-IOWA IA-
637 AM CDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR IOWA...CENTRAL JOHNSON AND NORTHERN WASHINGTON COUNTIES...

AT 632 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR LAKE IOWA...OR 11 MILES SOUTHWEST OF 
MARENGO...MOVING EAST AT 35 MPH. ANOTHER SEVERE THUNDERSTORM WAS 
LOCATED NEAR BROOKLYN IN POWESHIEK COUNTY AND WILL BE MOVING INTO 
WESTERN IOWA COUNTY SHORTLY. HAIL THE SIZE OF QUARTERS HAS BEEN 
REPORTED BY SPOTTERS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CONROY...WILLIAMSBURG...PARNELL...HOLBROOK...OXFORD...WINDHAM...
COSGROVE...AMISH...FRYTOWN...UNIVERSITY OF IOWA...RIVERSIDE...
RICHMOND...KALONA...UNIVERSITY HEIGHTS...SHARON CENTER...IOWA CITY
MUNICIPAL AIRPORT AND IOWA CITY.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 238.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY
FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4184 9229 4166 9151 4140 9160 4161 9230
      4179 9231
TIME...MOT...LOC 1136Z 289DEG 30KT 4164 9213
WIND...HAIL 60MPH 1.00IN

$$

HAASE
026 
WWUS53 KDVN 051145
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 AM CDT SUN JUN 5 2011

IAC095-103-183-051215-
/O.CON.KDVN.SV.W.0073.000000T0000Z-110605T1215Z/
WASHINGTON IA-JOHNSON IA-IOWA IA-
645 AM CDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR SOUTHERN IOWA...CENTRAL JOHNSON AND NORTHERN WASHINGTON
COUNTIES...

AT 640 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR LAKE IOWA...OR 12 MILES SOUTH OF MARENGO...MOVING 
SOUTHEAST AT 35 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR 
BROOKLYN IN POWESHIEK COUNTY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLIAMSBURG...PARNELL...HOLBROOK...WINDHAM...AMISH...FRYTOWN...
RICHMOND...KALONA AND SHARON CENTER.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 224.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY
FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4180 9230 4158 9156 4140 9160 4161 9230
TIME...MOT...LOC 1144Z 289DEG 30KT 4161 9205
WIND...HAIL 60MPH 1.00IN

$$

HAASE
427 
WWUS53 KDVN 051215
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
715 AM CDT SUN JUN 5 2011

IAC095-103-183-051225-
/O.EXP.KDVN.SV.W.0073.000000T0000Z-110605T1215Z/
WASHINGTON IA-JOHNSON IA-IOWA IA-
715 AM CDT SUN JUN 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN IOWA...CENTRAL
JOHNSON AND NORTHERN WASHINGTON COUNTIES HAS EXPIRED...

THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY
FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4180 9230 4158 9156 4140 9160 4161 9230
TIME...MOT...LOC 1215Z 289DEG 30KT 4153 9172

$$

HAASE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:00 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 5, 3:00 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 AM CDT SUN JUN 5 2011

.SYNOPSIS...
ELEVATED THUNDERSTORMS WERE BEGINNING TO DEVELOP IN SOUTHEAST IOWA
AND EXTREME NORTHEAST MISSOURI. THESE STORMS WERE JUST NORTH OF THE
STALLED FRONT ACROSS NORTHERN MISSOURI WITH LOW LEVEL JET IMPINGING
ON THE FRONT. STORMS ALSO AIDED BY SHORT WAVE SEEN ON SATELLITE
DIVING SOUTHEAST OUT OF THE NORTHERN PLAINS. CURRENT TEMPS RANGE
FROM THE LOWER 60S ALONG HIGHWAY 20 TO THE LOWER 70S NEAR AND SOUTH
OF HIGHWAY 34. DEWPOINTS RANGE FROM THE 50S NORTH TO LOWER 70S SOUTH.

..HAASE..

&&

.SHORT TERM...TODAY AND TONIGHT...
FORECAST FOCUS ON CONVECTION AND TEMPERATURES.

SOME VERTICAL SHEAR...STEEP LAPSE RATES ALONG WITH WEAK WARM
ADVECTION HAS TRIGGERED AN INCREASING AREA OF CONVECTION IN
SOUTHEAST IOWA AND NORTHEAST MISSOURI EARLY THIS MORNING. AS
MENTIONED THIS IS AIDED BY SHORT WAVE DIVING SOUTHEAST OUT OF THE
NORTHERN PLAINS. SMALL HAIL INDICATED WITH WEAK ROTATION IN THE
STORMS. WILL KEEP AN EYE ON ISOLATED LARGE HAIL POTENTIAL.
ECM/GFS/HRRR INDICATE A RATHER ACTIVE MORNING SO WILL INCREASE POPS
TO LIKELY. THE SPC 4KM WRF-NMM SHOWED THE CONVECTION AS FAR NORTH AS
I-80 SO WILL WATCH THESE TRENDS. SHOULD BE DRY NORTH HALF WITH DRIER
AIR IN PLACE. WILL HAVE ONLY SMALL POPS THIS AFTERNOON. BUT WILL
MONITOR TRENDS. MODELS PRETTY MUCH PUSH THE CONVECTION OUT OF THE
DVN CWA BY NOON AS THE LOW LEVEL JET WEAKENS AND CAP BEGINS TO
STRENGTHEN. WILL HAVE MAX TEMPS IN THE 80S.

TONIGHT...CAPPING ATMOSPHERE WILL CONTINUE TO STRENGTHEN AND SPREAD
NORTHEAST OVER THE CWA. THE ECM IS DRY BUT THE GFS PAINTS QPF OVER
OUR NORTH. FOR NOW WILL HAVE SMALL POPS TO COVER THIS SITUATION. MIN
TEMPS FORECAST IN THE 60S.

..HAASE..

.LONG TERM...MONDAY THROUGH SATURDAY...
THE LONG TERM FORECAST CONTAINS TWO SIGNIFICANT WEATHER EVENTS.
FIRST...A VERY WARM FORECAST WITH POTENTIAL HEADLINES OF HEAT FROM
MONDAY THROUGH WEDNESDAY.  THE SECOND WILL BE NUMEROUS CHANCES FOR
SHOWERS AND THUNDERSTORMS FROM WEDNESDAY EVENING THROUGH SATURDAY.
THIS LATE WEEK PRECIPITATION EVENTS WILL OFFER A RATHER HIGH THREAT
FOR HEAVY RAIN.

MODELS ARE COMING INTO AGREEMENT THAT DEEP MIXING ON MONDAY WILL
COMBINE WITH 850MB TEMPERATURES OF 20 TO 23 DEGREE...TO PROVIDE A
HOT DAY...WITH HIGHS IN THE LOWER TO MID 90S. DEWPOINTS WILL BE
COMING UP THROUGH THE MORNING...AND BY AFTERNOON THROUGH THE EVENING
SHOULD BE AROUND 70 DEGREES. THIS WILL CREATE HEAT INDEXES OF 98 TO
104 DEGREES.  A HEAT ADVISORY IS NEEDED FOR DAYS WITH HI READINGS AT
OR ABOVE 100. WILL HIGHLIGHT THIS STRONGLY IN THE HWO FOR NOW.
IN ADDITION MONDAY AND MONDAY NIGHT...THERE IS STILL POTENTIAL FOR
SOME THUNDER UNTIL THE CAP FULLY MOVES IN. ANY THAT DEVELOPS COULD
BE QUITE STRONG..BUT COVERAGE SEEMS VERY ISOLATED AT THIS
TIME...UNLESS AN ORGANIZED COLD POOL COULD DEVELOP.

TUESDAY LOOKS TO BE THE HOTTEST DAY...WITH A CAP OVER THE AREA...AND
SUNSHINE AND DEEP MIXING COMBINED TO BRING A GOOD CHANCE FOR
WIDESPREAD MID 90S FOR THE AREA...WITH DEWPOINTS AROUND 70 AGAIN.
AFTER A MUGGY NIGHT IN THE MID TO UPPER 70S TUESDAY
NIGHT...WEDNESDAY SHOULD AGAIN BE HOT...WITH HIGHS IN THE UPPER 80S
LOWER 90S...POSSIBLY NEEDING ANOTHER DAY OF HEAT ADVISORIES. THE
HIGHS ON WEDNESDAY ARE A BIT COOLER DUE TO THE POTENTIAL FOR MORE
CLOUDS AROUND...AND BY AFTERNOON...A THUNDERSTORM WILL BE POSSIBLE
IN THE NORTHWEST AS THE COLD FRONT APPROACHES. WEDNESDAY NIGHT INTO
THURSDAY...THE COLD FRONT SHOULD SAG OVER THE CWA...RESULTING IN AN
MCS EVENT.

THURSDAY THROUGH AT LEAST FRIDAY...AND POSSIBLY THE WEEKEND...THIS
FRONT REMAINS VERY ACTIVE...AND FOUND OVER OUR SOUTH...TO JUST SOUTH
OF THE CWA BORDER. MODELS FORECAST SOUTHWEST FLOW ALOFT...AND THIS
IS A VERY SIGNIFICANT PATTERN FOR HEAVY RAINFALL. POPS ARE BASED ON
ENSEMBLE POPS...AND ARE ALREADY SHOWING UP IN THE HIGH CHANCE RANGE.
THE 00Z UKMET...00Z GFS...AND 00Z ECMWF ALL SHOW A VERY ACTIVE
PERIOD OF RAIN AND THUNDERSTORMS THU-SAT.
..ERVIN..

&&

.AVIATION...
VFR CONDS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS SOUTH OF I-80
WITH MVFR IN TSRA MAINLY THIS MORNING. SOUTHEAST TO SOUTH WINDS 10
KNOTS OR LESS TODAY AND TONIGHT.

..HAASE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

HAASE/ERVIN
Hazardous weather outlook, Jun 5, 4:25 AM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 AM CDT SUN JUN 5 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-060930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
425 AM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...AS A
WARM FRONT BEGINS TO MOVE NORTH ACROSS THE OUTLOOK AREA. AN
ISOLATED SEVERE STORM IS POSSIBLE...MAINLY SOUTH OF INTERSTATE 80.
THE MAIN THREAT WITH STORMS WILL BE ISOLATED HEAVY RAIN
AMOUNTS...WITH THE STRONGEST STORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUSLY HOT AND HUMID WEATHER IS EXPECTED MONDAY AFTERNOON
THROUGH WEDNESDAY. HIGH TEMPERATURES EACH DAY WILL REACH 88 TO 95
DEGREES...PRODUCING HEAT INDEX READINGS OF 98 TO 105 DEGREES. THIS
DANGEROUS LEVEL OF HEAT WILL CONTINUE FOR THREE DAYS...WHICH MAY
PUT INDIVIDUALS WITHOUT AIR CONDITIONING INTO INCREASING LEVELS OF
HEAT STRESS.

RAIN AND THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY EVENING
THROUGH SATURDAY. THE SEVERE THREAT IS NOT DETERMINED AT THIS
TIME...BUT THERE IS POTENTIAL FOR HEAVY RAIN AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR ISOLATED STRONG TO SEVERE
STORMS TODAY AND TONIGHT.

ERVIN

In the hours before

Special weather statement, Jun 5, 2:25 AM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 AM CDT SUN JUN 5 2011

IAZ087>089-098-099-ILZ025-034-MOZ009-010-050815-
VAN BUREN IA-LEE IA-JEFFERSON IA-HENRY IA-DES MOINES IA-HENDERSON IL-
HANCOCK IL-CLARK MO-SCOTLAND MO-
225 AM CDT SUN JUN 5 2011

...THUNDERSTORMS DEVELOPING IN SOUTHEAST IOWA AND NORTHEAST MISSOURI...

AT 220 AM CDT THUNDERSTORMS WERE DEVELOPING RAPIDLY IN PORTIONS OF
SOUTHEAST IOWA AND EXTREME NORTHEAST MISSOURI. THE STRONGEST STORM
WAS LOCATED NEAR BLOOMFIELD IOWA IN DAVIS COUNTY. THIS STORM WAS
CAPABLE OF PRODUCING NICKEL SIZE HAIL.

THE STORMS WERE MOVING EAST AT 30 MPH.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE EARLY
MORNING IN SOUTHEAST IOWA...NORTHEAST MISSOURI AND WESTERN ILLINOIS.
THE STRONGER STORMS WILL CONTAIN HAIL...GUSTY WINDS TO 40 MPH AND
FREQUENT LIGHTNING.

IF THREATENING WEATHER APPROACHES SEEK SHELTER IN A STURDY BUILDING
AWAY FROM WINDOWS.

&&

LAT...LON 4060 9236 4060 9235 4061 9219 4089 9218
      4092 9115 4026 9120 4028 9196 4030 9195
      4030 9235

HAASE
Local storm report, Jun 5, 3:48 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
348 AM CDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 AM     TSTM WND GST     KAHOKA                  40.42N 91.72W
06/05/2011  E40 MPH          CLARK              MO   LAW ENFORCEMENT

            WITH HEAVY RAIN.

0335 AM     HAIL             ENE WAYLAND             40.40N 91.58W
06/05/2011  E0.75 INCH       CLARK              MO   TRAINED SPOTTER

            PEA TO PENNY/DIME HAIL.

&&

ERVIN
Special weather statement, Jun 5, 4:12 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
412 AM CDT SUN JUN 5 2011

IAZ076-077-087-088-098-051000-
WASHINGTON IA-VAN BUREN IA-KEOKUK IA-JEFFERSON IA-HENRY IA-
412 AM CDT SUN JUN 5 2011

...STRONG THUNDERSTORMS APPROACHING EASTERN IOWA...

AT 410 AM DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM PELLA TO NORTH OF OSKALOOSA IN MARION AND MAHASKA COUNTIES IN
IOWA. THESE STORMS WERE MOVING EAST AT 40 MPH AND WILL MOVE INTO
KEOKUK...WASHINGTON AND NORTHERN JEFFERSON COUNTIES BY 5 AM.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE EARLY
MORNING IN EASTERN IOWA ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE
80 CORRIDOR. THE STRONGEST STORMS WILL CONTAIN LARGE HAIL...GUSTY
WINDS OVER 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING.

IF THREATENING WEATHER APPROACHES SEEK SHELTER IN A STURDY BUILDING
AWAY FROM WINDOWS.

&&

LAT...LON 4151 9241 4148 9159 4115 9164 4090 9174
      4090 9216 4115 9219 4117 9242

HAASE
Local storm report, Jun 5, 5:42 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
542 AM CDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 AM     HAIL             4 NE CROTON             40.62N 91.64W
06/05/2011  E0.88 INCH       LEE                IA   TRAINED SPOTTER

            DIME TO NICKEL SIZED HAIL.

&&
Local storm report, Jun 5, 5:46 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
546 AM CDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 AM     HAIL             4 S HOUGHTON            40.73N 91.61W
06/05/2011  E0.88 INCH       LEE                IA   TRAINED SPOTTER

            CORRECTED SPOTTER LOCATION. DIME TO NICKEL SIZED HAIL.

&&

PHILIP

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:25 AM CDTSpecial Weather StatementDVNDes Moines, Lee, Van Buren50 min
Jun 5, 3:03 AM CDTSevere Thunderstorm WarningDVNLee57 min
Jun 5, 4:12 AM CDTSpecial Weather StatementDVNJefferson, Keokuk, Washington48 min
Jun 5, 6:13 AM CDTFlash Flood WarningDVNDes Moines, Henry, Lee, Louisa6 hr
Jun 5, 9:02 AM CDTSpecial Weather StatementDVNDes Moines, Henry, Iowa, Keokuk, Louisa, Washington43 min
Jun 5, 9:16 AM CDTSpecial Weather StatementDVNDes Moines, Henry, Louisa, Washington59 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.